I have Spinocerebellar Ataxia 35. Slight symptoms started 14 years ago, I'm currently seeing Dr. Susan Pearlman once every three months, she has me give her all or any symptoms that are new, asks to see my new med list, checks a few actions affected by my ataxia and we are done. She is very interested in my new symptoms since they probed my dna further than usual and found I was the only one in America with SCA 35. She's never once said anything about the list of drugs.
My meds come from my PA (Physcian's Asistant), which is my family "doctor".
Currently, she has me on Keppra, Trazadon, Lyrica, Clonzapam, and a Fenatil (Druagisic) patch of 75
to be changed every 78 hours, and percacet to take for any break through pain.
I was recently switched from one seizure med, started with an L, I can't remember and I'm in bed for the night, but she switched me to the Keppra, slowly off one at the same time replacing with the other. I spent 4 weeks in bed, lost 30 pounds could not eat was crying because I felt as though I was dying. I couldn't be with my family, it was the worst thing that ever happened to my body. Any emails and phone calls to my family doctor were answered with, "remember I said you,ll feel yucky while making this change, drink two bottles of Boost drink and take two prenatal vitamins every day and that will keep me alive until this is over."
I saw her today for follow up and NOW she explains the downfall of Kepp
ra, NOW after I'm probably addicted again. I told her today that I was having some of the side effects she explained today, after I've been on Keppra for two weeks, and she took the 4 pills down to 3. I've decided after seeing her today, I want off all seizure meds! I don't have seizures, but am on these pills for the side effects.
IS ANYONE HERE ON SIEZURE MEDS for Ataxia? It just doesn't feel right after becoming so deathly sick for four weeks during a seizure med switch.
I'm calling her on Monday to tell her I want off Keppra and any seizure pills she wants me on, unless I here from my fellow Ataxians, that it's a normal drug to be on and many of you are on it!
I've not had any pain since the introduction of the patch, about a year ago, so I don't know what is going on here.
ps Excuse my spelling, I'm in bed and ready to sleep and don't want to crawl out of my covers to dig through my pills to find correct spelling, and I'm not the best typist anymore.